Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on the join property


Author: Andrew E. M. Lewis
Journal: Proc. Amer. Math. Soc. 140 (2012), 707-714
MSC (2010): Primary 03D28; Secondary 03D10
Published electronically: June 6, 2011
MathSciNet review: 2846340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Turing degree $ \boldsymbol{a}$ satisfies the join property if, for every non-zero $ \boldsymbol{b}<\boldsymbol{a}$, there exists $ \boldsymbol{c}<\boldsymbol{a}$ with $ \boldsymbol{b} \vee \boldsymbol{c}= \boldsymbol{a}$. It was observed by Downey, Greenberg, Lewis and Montalbán that all degrees which are non-GL$ _2$ satisfy the join property. This, however, leaves open many questions. Do all a.n.r. degrees satisfy the join property? What about the PA degrees or the Martin-Löf random degrees? A degree $ \boldsymbol{b}$ satisfies the cupping property if, for every $ \boldsymbol{a}>\boldsymbol{b}$, there exists $ \boldsymbol{c}<\boldsymbol{a}$ with $ \boldsymbol{b}\vee \boldsymbol{c}=\boldsymbol{a}$. Is satisfying the cupping property equivalent to all degrees above satisfying join? We answer all of these questions by showing that above every low degree there is a low degree which does not satisfy join. We show, in fact, that all low fixed point free degrees $ \boldsymbol{a}$ fail to satisfy join and, moreover, that the non-zero degree below $ \boldsymbol{a}$ without any joining partner can be chosen to be a c.e. degree.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03D28, 03D10

Retrieve articles in all journals with MSC (2010): 03D28, 03D10


Additional Information

Andrew E. M. Lewis
Affiliation: Department of Pure Mathematics, University of Leeds, Leeds, LS2 9JT, United Kingdom
Email: andy@aemlewis.co.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10908-0
PII: S 0002-9939(2011)10908-0
Received by editor(s): June 28, 2009
Received by editor(s) in revised form: July 15, 2009, August 12, 2010, and November 21, 2010
Published electronically: June 6, 2011
Additional Notes: The author was supported by a Royal Society University Research Fellowship
Communicated by: Julia Knight
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.